Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 19, 2021, 5:22 PM EDT for Montour County, Pennsylvania. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2021, 5:22 PM EDT (21:22 UTC)
- Expired
- Jul 19, 2021, 5:45 PM EDT
- In force
- 23 min
- Issued by
- NWS State College, PA
County Montour County, PA
The radar
The State College radar (KCCX), 99 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.4 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
248
WWUS81 KCTP 192122
SPSCTP
Special Weather Statement
National Weather Service State College PA
522 PM EDT Mon Jul 19 2021
PAZ049-052-192145-
Union PA-Northumberland PA-
522 PM EDT Mon Jul 19 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF UNION AND
NORTHUMBERLAND COUNTIES UNTIL 545 PM EDT...
At 521 PM EDT, Doppler radar indicated a strong thunderstorm over
Allenwood, moving southeast at 20 mph.
Very heavy rain is expected.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Milton, Lewisburg, Watsontown, New Columbia, Allenwood, Delaware Run,
West Milton and McEwensville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Minor flooding may develop. Do not drive into water covering the
roadway.
&&
LAT...LON 4105 7676 4101 7678 4096 7692 4113 7696
4114 7693 4114 7690 4116 7688 4116 7686
4106 7675
TIME...MOT...LOC 2121Z 334DEG 15KT 4111 7689
$$
BanghoffWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 2:16 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 19, 2:16 PM EDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service State College PA 216 PM EDT Mon Jul 19 2021 .SYNOPSIS... A mid and upper level trough extending from Southern Quebec Canada into Eastern PA will create a northwesterly flow of dry but much warmer air today and Tuesday. A few weak weather systems will move across the area today and Tuesday bringing a chance for a few showers across northern PA and perhaps even a thunderstorm. This trough is forecast to linger over the area for much of the week, bringing a much drier week and less humidity then previous weeks. && .NEAR TERM /THROUGH TONIGHT/... North to south moving showers are affecting the eastern forecast area this afternoon...generally along a Route 15 line. A few lightning strikes have occurred in Lycoming county. Expect these to continue through the daylight hours, remaining generally east of a Coudersport to State College to Breezewood line. The showers are moving quickly so do not expect any water issues in Tioga county with their low FFG values. After the showers and clouds diminish this evening, look for partly cloudy skies areawide along with a trend to light/variable wind that will help to produce patchy valley fog once again with little impact. && .SHORT TERM /TUESDAY/... Tuesday should be the warmest and most humid day off the week with just a slight chance of a mid to late afternoon shower or thunderstorms across the northern tier counties of the state. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Persistent upper-level troughing with a mean west-northwest flow aloft will bring a series of shortwaves and associated cold fronts across central PA from the midweek into next weekend. The first of these shortwaves is projected to pass through early Wednesday, with additional shortwave passages expected Friday and again next Sunday. Each shortwave will be accompanied by a chance of showers and thunderstorms, but lower PWATs (available deep moisture) than we've seen lately should keep the probability of heavy rainfall relatively low. Latest guidance supports seasonably warm temperatures through next weekend. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... Generally VFR conds will persist this aftn under a hazy sky. A few showers or storms are possible, mainly along and east of the Susq Valley. A northwesterly breeze of 5-10 kts is expected. Clearing skies and diminishing winds will likely lead to patchy valley fog once again tonight. Hinted at this possibility in the TAFs. Any valley fog will quickly burn off Tuesday morning, leaving widespread VFR conds under a hazy sky. A stray late-day shower or storm is possible across far northern PA. Outlook... Wed...Scattered SHRA and PM TSRA. Thurs...Generally VFR. Fri...Scattered PM SHRA/TSRA. Sat...Generally VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert NEAR TERM...Tyburski SHORT TERM...Lambert/Tyburski LONG TERM...Evanego AVIATION...Evanego
Hazardous weather outlook, Jul 19, 4:35 AM EDT, 12 hours 47 minutes before
Hazardous Weather Outlook National Weather Service State College PA 435 AM EDT Mon Jul 19 2021 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-200845- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 435 AM EDT Mon Jul 19 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 19, 5:01 PM EDT, 21 minutes before
Special Weather Statement National Weather Service State College PA 501 PM EDT Mon Jul 19 2021 PAZ037-041-192115- Northern Lycoming PA-Tioga PA- 501 PM EDT Mon Jul 19 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NORTHERN LYCOMING AND TIOGA COUNTIES UNTIL 515 PM EDT... At 500 PM EDT, Doppler radar indicated a strong thunderstorm near Morris, moving south at 20 mph. Very heavy rain is expected. Pea size hail and wind gusts of 50 to 55 mph are possible. Locations impacted include... English Center and Ski Sawmill Ski Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4161 7730 4162 7718 4143 7715 4144 7736 TIME...MOT...LOC 2100Z 009DEG 19KT 4156 7725 Banghoff
Special weather statement, Jul 19, 5:02 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service State College PA
502 PM EDT Mon Jul 19 2021
PAZ046-049-052-192115-
Southern Lycoming PA-Union PA-Northumberland PA-
502 PM EDT Mon Jul 19 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOUTHERN LYCOMING...
UNION...AND NORTHUMBERLAND COUNTIES UNTIL 515 PM EDT...
At 502 PM EDT, Doppler radar indicated a strong thunderstorm over
Montgomery, moving south at 20 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Montoursville, Muncy, Watsontown, Montgomery, Allenwood, Delaware
Run, Turbotville and McEwensville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Minor flooding may develop. Do not drive into water covering the
roadway.
&&
LAT...LON 4125 7677 4105 7675 4105 7676 4107 7697
4126 7689
TIME...MOT...LOC 2102Z 009DEG 19KT 4120 7685
BanghoffSpecial weather statement, Jul 19, 5:10 PM EDT, 12 minutes before
Special Weather Statement National Weather Service State College PA 510 PM EDT Mon Jul 19 2021 PAZ028-050-056-192130- Perry PA-Juniata PA-Snyder PA- 510 PM EDT Mon Jul 19 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF PERRY...JUNIATA...AND SNYDER COUNTIES UNTIL 530 PM EDT... At 510 PM EDT, Doppler radar indicated a strong thunderstorm near Richfield, moving south at 20 mph. Very heavy rain is expected. Pea size hail and wind gusts of 50 to 55 mph are possible. Locations impacted include... Richfield, Thompsontown, Millerstown and East Salem. PRECAUTIONARY/PREPAREDNESS ACTIONS... Minor flooding may develop. Do not drive into water covering the roadway. && LAT...LON 4072 7726 4075 7713 4058 7705 4052 7726 TIME...MOT...LOC 2110Z 346DEG 19KT 4067 7719 Banghoff
Special weather statement, Jul 19, 5:14 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service State College PA
514 PM EDT Mon Jul 19 2021
PAZ053-058-192145-
Columbia PA-Schuylkill PA-
514 PM EDT Mon Jul 19 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF COLUMBIA AND SCHUYLKILL
COUNTIES UNTIL 545 PM EDT...
At 513 PM EDT, Doppler radar indicated a strong thunderstorm over
Mifflinville, moving south at 20 mph.
Very heavy rain is expected.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Berwick, Mifflinville, Almedia, Oneida, Nuremburg, Sheppton,
Mainville, Shumans, Lime Ridge, Briar Creek and Weston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Minor flooding may develop. Do not drive into water covering the
roadway.
&&
LAT...LON 4082 7638 4110 7637 4112 7627 4107 7623
4103 7623 4095 7621 4093 7611 4091 7609
TIME...MOT...LOC 2113Z 346DEG 19KT 4105 7632
BanghoffSpecial weather statement, Jul 19, 5:20 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service State College PA
520 PM EDT Mon Jul 19 2021
PAZ041-045-046-192145-
Southern Lycoming PA-Southern Clinton PA-Northern Lycoming PA-
520 PM EDT Mon Jul 19 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOUTHERN LYCOMING...
SOUTHERN CLINTON...AND NORTHERN LYCOMING COUNTIES UNTIL 545 PM EDT...
At 520 PM EDT, Doppler radar indicated a strong thunderstorm over
Jersey Shore, moving south at 15 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Jersey Shore, Avis, McElhattan, Oval and Salladasburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Minor flooding may develop. Do not drive into water covering the
roadway.
&&
LAT...LON 4128 7718 4112 7714 4110 7736 4121 7735
4122 7732 4122 7735 4129 7735
TIME...MOT...LOC 2120Z 358DEG 15KT 4122 7728
BanghoffSpecial weather statement, Jul 19, 5:22 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
522 PM EDT Mon Jul 19 2021
PAZ049-052-192145-
Union PA-Northumberland PA-
522 PM EDT Mon Jul 19 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF UNION AND
NORTHUMBERLAND COUNTIES UNTIL 545 PM EDT...
At 521 PM EDT, Doppler radar indicated a strong thunderstorm over
Allenwood, moving southeast at 20 mph.
Very heavy rain is expected.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Milton, Lewisburg, Watsontown, New Columbia, Allenwood, Delaware Run,
West Milton and McEwensville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Minor flooding may develop. Do not drive into water covering the
roadway.
&&
LAT...LON 4105 7676 4101 7678 4096 7692 4113 7696
4114 7693 4114 7690 4116 7688 4116 7686
4106 7675
TIME...MOT...LOC 2121Z 334DEG 15KT 4111 7689
BanghoffThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:52 PM EDT | Special Weather Statement | CTP | Dauphin | 23 min |
| Jul 19, 4:02 PM EDT | Special Weather Statement | CTP | Snyder | 13 min |
| Jul 19, 4:15 PM EDT | Areal Flood Advisory | CTP | Cumberland, Dauphin, Perry | 2 hr |
| Jul 19, 4:18 PM EDT | Special Weather Statement | CTP | Dauphin | 27 min |
| Jul 19, 4:24 PM EDT | Special Weather Statement | CTP | Union | 21 min |
| Jul 19, 4:32 PM EDT | Special Weather Statement | CTP | Lycoming | 13 min |
| Jul 19, 4:46 PM EDT | Special Weather Statement | CTP | Lycoming | 29 min |
| Jul 19, 4:57 PM EDT | Areal Flood Advisory | CTP | Lycoming, Tioga | 2 hr |
| Jul 19, 5:01 PM EDT | Special Weather Statement | CTP | Lycoming | 14 min |
| Jul 19, 5:02 PM EDT | Special Weather Statement | CTP | Montour | 13 min |
| Jul 19, 5:10 PM EDT | Special Weather Statement | CTP | Snyder | 20 min |
| Jul 19, 5:14 PM EDT | Special Weather Statement | CTP | Columbia | 31 min |
| Jul 19, 5:20 PM EDT | Special Weather Statement | CTP | Lycoming | 25 min |
| Jul 19, 5:31 PM EDT | Special Weather Statement | CTP | Snyder | 14 min |
| Jul 19, 5:41 PM EDT | Special Weather Statement | CTP | Snyder | 19 min |
| Jul 19, 5:43 PM EDT | Special Weather Statement | CTP | Union | 17 min |
| Jul 19, 5:46 PM EDT | Special Weather Statement | CTP | Clinton | 14 min |
| Jul 19, 5:58 PM EDT | Special Weather Statement | CTP | Union | 32 min |
| Jul 19, 6:16 PM EDT | Special Weather Statement | CTP | Tioga | 14 min |
| Jul 19, 6:20 PM EDT | Special Weather Statement | CTP | Mifflin | 25 min |
| Jul 19, 6:24 PM EDT | Special Weather Statement | CTP | Snyder | 21 min |
| Jul 19, 6:38 PM EDT | Special Weather Statement | CTP | Clinton | 22 min |
| Jul 19, 6:44 PM EDT | Special Weather Statement | CTP | Juniata | 31 min |
| Jul 19, 6:46 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Mifflin | 29 min |
| Jul 19, 6:58 PM EDT | Special Weather Statement | CTP | Centre | 17 min |
| Jul 19, 7:05 PM EDT | Special Weather Statement | CTP | Mifflin | 10 min |
| Jul 19, 7:15 PM EDT | Special Weather Statement | CTP | Mifflin | 30 min |
| Jul 19, 7:42 PM EDT | Special Weather Statement | CTP | Mifflin | 18 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.